Alert archive / Michigan / River Flood Warnings in 2022
River Flood Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Mar 30, 2022, 9:58 PM EDT for Arenac County, Michigan. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 9:58 PM EDT (01:58 UTC)
- Expired
- Apr 2, 2022, 6:49 AM EDT
- In force
- 57 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
052
WGUS43 KAPX 310158
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
958 PM EDT Wed Mar 30 2022
...The National Weather Service in Gaylord MI has issued a Flood
Warning for the following rivers in Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at around 1000 AM
EDT.
&&
MIC011-311400-
/O.NEW.KAPX.FL.W.0003.220331T0158Z-220402T1049Z/
/STRM4.1.ER.220326T1756Z.220401T1200Z.220402T0448Z.NO/
958 PM EDT Wed Mar 30 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...From this evening to Saturday morning.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Wednesday the stage was 3.8 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 7.3 feet Friday morning. It
will then fall below flood stage early Saturday morning.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
7.3 feet on 05/28/1968.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Thu Fri Sat
Rifle River
Sterling 6.0 3.8 Wed 9 pm EDT 6.5 6.4 4.5
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
JZ4 follow-up statements
273
WGUS83 KAPX 311628
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1228 PM EDT Thu Mar 31 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued tonight by 1230 AM EDT.
&&
MIC011-010430-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-220402T1017Z/
/STRM4.1.ER.220326T1756Z.220401T0600Z.220402T0417Z.NO/
1228 PM EDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until Saturday morning.
* IMPACTS...At 9.0 feet, High water begins to impact campground at
White's Canoe Livery at Melita Road bridge.
* ADDITIONAL DETAILS...
- At 11:30 AM EDT Thursday the stage was 6.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM EDT Thursday was 6.5 feet.
- Forecast...The river will rise to 7.6 feet just after
midnight tonight. It will then fall below flood stage early
Saturday morning to 3.6 feet and begin rising again early
Tuesday afternoon. It will rise to 3.7 feet Tuesday evening.
It will then fall again and remain below flood stage.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
7.6 feet on 04/26/1937.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Fri Sat Sun
Rifle River
Sterling 6.0 6.5 Thu 11 am ED 6.9 4.8 4.2
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
pat.bak447
WGUS83 KAPX 010034
FLSAPX
Flood Statement
National Weather Service Gaylord MI
834 PM EDT Thu Mar 31 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued as needed.
&&
MIC011-011245-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-220402T0712Z/
/STRM4.1.ER.220326T1756Z.220401T0600Z.220402T0112Z.NO/
834 PM EDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until late Friday night.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Thursday the stage was 7.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Thursday was 7.2 feet.
- Forecast...The river is expected to rise to a crest of 7.3
feet just after midnight tonight. It will then fall below
flood stage late tomorrow evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
7.3 feet on 05/28/1968.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Fri Sat Sun
Rifle River
Sterling 6.0 7.1 Thu 7 pm EDT 6.1 4.5 4.0
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
APX154
WGUS83 KAPX 011536
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1136 AM EDT Fri Apr 1 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1145 PM EDT.
&&
MIC011-020345-
/O.CON.KAPX.FL.W.0003.000000T0000Z-220402T0712Z/
/STRM4.1.ER.220326T1756Z.220401T0600Z.220402T0112Z.NO/
1136 AM EDT Fri Apr 1 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Thursday the stage was 7.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Thursday was 7.2 feet.
- Forecast...The river is expected to rise to a crest of 7.3
feet early this morning. It will then fall below flood stage
late this evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
7.3 feet on 05/28/1968.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon
Rifle River
Sterling 6.0 7.1 Thu 7 pm EDT 5.1 4.3 4.1
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
pat.bak072
WGUS83 KAPX 020002
FLSAPX
Flood Statement
National Weather Service Gaylord MI
802 PM EDT Fri Apr 1 2022
...The Flood Warning is extended for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 545 AM EDT.
&&
MIC011-020945-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-220402T0934Z/
/STRM4.1.ER.220326T1756Z.220401T1500Z.220402T0834Z.NO/
802 PM EDT Fri Apr 1 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Friday the stage was 6.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Friday was 7.4 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 3.2 feet Friday evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.9 feet on 03/30/1997.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon
Rifle River
Sterling 6.0 6.8 Fri 7 pm EDT 4.8 4.4 4.2
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
APXWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 9:37 PM EDT, 21 minutes earlier.
Area forecast discussion, Mar 30, 9:37 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
937 PM EDT Wed Mar 30 2022
.UPDATE...
Issued at 937 PM EDT Wed Mar 30 2022
A multi-centered 990mb surface low extends from se WI to central
IL and w central IN. This low further consolidates tonight, with a
circa 980mb-low over ne lower MI at sunrise. Rain is widespread
across northern MI at this hour. Surface temps continue to hover
close to freezing north of a PLN-APN line; a touch of icing on
elevated surface is still possible here. That cold air is a little
deeper in Chippewa Co, and the twin Saults have been reporting
FZRA for most of the evening. The Sault MI ASOS did switch to
plain RA at 9 pm, as the surface air temp reached 33. 18Z Nam
BUFR soundings continue to very slowly ease surface temps higher
into the overnight hours, perhaps as raindrops transfer heat from
further aloft.
The 2am expiration of the ice storm warning in western and central
Chippewa Co is...dicey...but per the above has a chance of working
out. Winds in eastern upper MI will be backing to the ne tonight,
but any appreciable surface cold advection waits until after
5-6am. The warm nose aloft departs shortly thereafter, and the
primary transition should be from rain to snow. That should only
take place in extreme western Chip/Mack Cos by 7 am.
The south is enjoying a brief influx of milder air: 43f at TVC,
46 at Frankfort, with some upper 40s just upstream (RQB and MBS).
Cold advection and backing winds arrive overnight in nw lower MI,
but not til dawn in ne lower.
The return of colder/snowier/windier wx Thursday will likely
require headlines in eastern upper MI (western Chip/Mack Cos,
especially, adjacent to the headlines MQT already has up), but
need the ongoing event to get out the way 1st.
&&
.NEAR TERM...(Through Tonight)
Issued at 349 PM EDT Wed Mar 30 2022
...Widespread Rainfall With Ice Possible in Eastern Upper...
High Impact Weather Potential...Freezing rain in eastern Upper,
especially western Chippewa County will cause slick roads and
possibly some power outages. Locally heavy rainfall will produce
rises on area rivers and streams
Pattern Synopsis/Forecast...Rapidly intensifying area of low
pressure in the Mid-Mississippi Valley will track north northeast
tonight crossing northern Lower Michigan just south/east of the
Straits by daybreak. This low will be driven by strong dynamic
forcing as complex and loosely phased upper level troffing and
associated coupled jet structure move across the Great Lakes. Deep
southwesterly flow ahead of the system will push rich moisture into
the area with precipitable water values of 1-1.25". Widespread
rainfall will spread across the area for much of the night.
Temperatures have warmed sufficiently, and low-level warm advection
is continuing, to keep most of this next wave of rainfall in liquid
form. Temperatures across parts of eastern Upper are hovering around
freezing and will be the last area to see appreciable warming
(temperatures will actually be rising areawide through the night).
Therefore, additional freezing rain is possible across western
and central Chippewa County. With this thinking in mind, will
maintain Ice Storm Warning through it's 06Z expiration time. There
is still some uncertainty if the warned area will rise above
freezing at all, so the warning may need to be extended through
the night. In any event, cold air will surge in on the back side
of the system after daybreak Thursday changing any remaining
precipitation to snow.
&&
.SHORT TERM...(Thursday through Saturday)
Issued at 349 PM EDT Wed Mar 30 2022
High Impact Weather Potential: Strong winds and snow Thursday...
Pattern Synopsis/Forecast:
Last 24-48 hours has seen early week troughing depart the
region...with amplified ridging coming overhead in advance of deep
and slightly anomalous troughing digging through the southern
central Plains...with northern stream energy seeping southward into
the northern/central Plains into the downstream edge of this
longwave trough across the central CONUS. Upper level jet is
responding...with a SW-NE uptick to around 100+kts just in advance
of the northern stream niblet across Iowa where cold advection is
tightening the baroclinic zone there. Additional jet energy of
similar magnitude is located in the base of the southern stream
trough across northern Mexico/southern Texas. Warm, moist advection
in advance of the system on reasonably strong southwesterly LLJ has
brought in anomalous moisture and an above-freezing layer aloft (as
well as resulted in isentropic ascent to help drive precip
generation across the area)...with cold, southeasterly low-level
flow well north of the surface warm front resulting in the current
messy/icy/cruddy conditions across a bulk of the area this
morning...including here at our office. 992mb surface low pressure
is in the vicinity of the northern stream niblet, over central Iowa
at 12z, with some inverted troughing following the trough north into
western Ontario. NW-SE oriented warm front extends down to a surface
low in northern Kentucky, then on down to Georgia. Surface cold
front follows the baroclinic zone aloft down into northern Texas, to
a second low pressure near the Oklahoma border, and then follows the
remainder of the baroclinic zone back into the central Rockies. As a
second northern stream niblet dives into the back of the
trough...ridging heads into western Canada...ahead of the next
shortwave (already negatively tilted) and its associated surface
system slicing into the coast of British Columbia attm. Another
stronger closed low is moving into the Aleutians attm upstream.
Going forward...will look for progressive longwave trough across the
central CONUS to move eastward as that second niblet digs down deep,
not quite in the heart of Texas...and lifts back northward through
the flow as troughing lingers over the Great Lakes through Thursday
night into Friday, keeping somewhat cold air overhead (though not as
cold as this past weekend). Meanwhile, lifting niblet on the leading
edge of the trough will drag the anomalously deep sub-980mb surface
low across northern Michigan Thursday morning, with cold advection
lingering into Friday. Upstream niblet currently on the West Coast
will continue to dig eastward into the Northern Plains, keeping the
pattern in motion, and advecting ridging into the Great Lakes for
Friday...with pattern ultimately becoming less amplified with time.
Even going into Saturday...things become somewhat less certain...as
there is some uncertainty in the evolution of that niblet as it
progresses into the Great Lakes...though either way...things should
be somewhat active going into Saturday night.
Primary Forecast Concerns: Winds Thursday...snow/blowing snow
potential Thursday, then lingering snow Friday and again Saturday...
As mentioned above, sub-980mb surface low driving almost dead north
through northern Lower Michigan Thursday morning will bring some
strong winds to the region. Still a bit of uncertainty in timing and
exact track of the low passage Thursday morning...with potential for
a slightly farther southeast track, which isn't out of the question,
given that there is still some question as to how far north the warm
front will get. Exact timing/track will determine exact timing and
location of the strongest winds...as a shift in the track will be
idea attm is for the strongest winds to be on the west and south
side of the surface low...and either way...1000mb geostrophic winds
suggest at least 20kts over land (closer to 40kts over water),
though ageostrophic component of the wind may keep things from going
hog-wild west of the low. Not surprisingly, isallobaric gradient
with this system will be pretty massive...and will look for this
component of the wind to be maximized along/ahead of the surface
cold front...allowing for a period of enhanced gusty winds Thursday
morning, particularly near Saginaw Bay and points south, where the
isallobaric component of the wind will be best aligned with
geostrophic component of the wind (assuming the surface low track
remains similar to current projections). If the low track
changes...a shift of even 30-50miles would dramatically change the
wind forecast from nothing to "everything"...so will side with high
end of ensemble-y blend guidance for now and let the night crew
reassess, with hopefully clearer guidance on the low track. All this
being said...with winds aloft behind the low in the realm of 30-
40kts, should be pretty easy to mix those down.
Warm nose should be departing through the morning...with potential
for things to remain rain/freezing rain-y across eastern Upper into
the morning (depending on surface temperatures...but a further south
solution with the surface low would keep it more freezing rain),
before cold advection finally takes over, and the thermal profile
aloft allows for a transition to snow under deep, anomalous
wraparound moisture (pwats remain well over 0.5" through Thursday
evening) and good forcing aloft with the lifting shortwave trough
and some left exit region jet dynamics, along with low-level forcing
attributable to the surface fronts as they cross the area.
Additionally...some pretty good signals for fgen across eastern
Upper, ahead of the surface low/warm front, and perhaps some behind
the cold front as well as it plows into the region? Wouldn't be
surprised to see some decent snowfall behind the front, though
fortunately stability parameters could keep things from going hog-
wild (new favorite term in this AFD, I guess). Best forcing aloft
appears to remain over eastern Upper through at least the morning,
indicating highest QPF should be across that area. Transition times
from rain to snow remain somewhat uncertain attm, related to
timing/track of the surface low, too...though will broadly look for
a transition through the day/morning, perhaps a little quicker
across northern Lower from west to east overall, where there are
perhaps some signals for a quicker transition to cold advection
aloft on the backside of the low. Winds may lead to some blowing
snow concerns as well, leading to an unpleasant remainder of the day
for northern Michigan.
Given that current guidance suggests temps aloft don't fall overly
quickly to typical ice nucleation temperatures behind the
front...wouldn't be entirely out of the question to get a little bit
mixy late Thursday into Thursday night. We'll see. Going into
Thursday night, as low-levels become more unstable thanks to cold
advection aloft, will look for overlake instability to increase as
well...with potential for northwest-flow lake enhancement of any
lingering precip or even development of some stand-alone lake
convection by Friday morning as the mid-levels dry out.
Things look relatively quiet overall Friday, with perhaps some
lingering lake effect in the morning, as subsidence takes over with
drying through the column, though we may get some lingering lake
clouds.
Next system rolls through Saturday, bringing next chance for
snow/mixed precip to the region perhaps as early as Friday night, as
some deeper moisture approaches in advance of that shortwave
trough/clipper-type system. Temps may be warm enough that there
could be mixy stuff during the day. Best forcing attm may be to our
south, though this will depend to some extent on exactly how that
shortwave and upper level jet evolves, which is in some question
attm...so will largely let blend guidance roll attm. Attm...doesn't
look like anything major, though (we could all use a break from
major).
.LONG TERM...(Saturday night through Wednesday)
Issued at 349 PM EDT Wed Mar 30 2022
High Impact Weather Potential: Low at this time.
Pattern Synopsis/Forecast:
As mentioned at the end of the short term synopsis...some
uncertainty in how quickly troughing departs the Great Lakes
Saturday night into Sunday...and with depth of next niblet moving in
late Sunday into Monday. Beyond that...there are some signals for a
split flow crossing the CONUS for early next week...with southern
stream troughing, but northern stream ridging ahead of the next
niblet of energy entering western North America. May have to keep an
eye on this...as current deterministic guidance would like to dig
this energy southeastward into the Plains going into the middle of
the week next week (yay...another potential midweek system........).
Will have to watch and see how guidance handles this in the coming
days...as this is day 7 we're talking about.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 737 PM EDT Wed Mar 30 2022
IFR to LIFR into Thursday morning.
Low pressure is near MKE. This low will reorganize, and eventually
move e and ne across central and ne lower MI overnight. Rain is
and will be widespread, and IFR to LIFR cigs will persist
tonight and Thu morning. Colder air will filter back into the
region behind the departing system, and precip will turn to snow
before ending. Cigs will see a touch of improvement Thu afternoon,
improving to low-end MVFR.
Se winds will weaken this evening, with somewhat chaotic winds
overnight. Nw winds will be gusty at times Thursday. LLWS tonight
at APN.
&&
.MARINE...
Issued at 349 PM EDT Wed Mar 30 2022
Winds have briefly fallen below Small Craft Advisory or Gale Warning
levels with the approach of a surface low and associated
slackening of the surface pressure gradient. However, the
diminished winds will be short lived. Winds will increase again
after midnight tonight and especially Thursday in the wake of the
low pressure. Have added a new Small Craft Advisory for overnight
tonight through Thursday evening. A period of gale force gusts is
likely in some areas, but exact timing and placement is unclear
due to lingering uncertainties with the exact surface low track.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...ICE STORM WARNING until 2 AM EDT Thursday for MIZ086-087.
LH...SMALL CRAFT ADVISORY from 2 AM Thursday to 2 AM EDT Friday for
LHZ345>347.
GALE WARNING from 8 AM to 8 PM EDT Thursday for LHZ348-349.
LM...SMALL CRAFT ADVISORY from 2 AM Thursday to 2 AM EDT Friday for
LMZ323-341-342.
GALE WARNING from 8 AM to 8 PM EDT Thursday for LMZ344>346.
LS...SMALL CRAFT ADVISORY from 2 AM Thursday to 2 AM EDT Friday for
LSZ322.
GALE WARNING from 8 AM to 8 PM EDT Thursday for LSZ321.
&&
UPDATE...JZ
NEAR TERM...PBB
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...JZ
MARINE...PBBHazardous weather outlook, Mar 30, 4:15 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 415 PM EDT Wed Mar 30 2022 MIZ016>018-020>036-041-042-086>088-095>099-312015- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 415 PM EDT Wed Mar 30 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Locally heavy rainfall will spread into the area tonight. This rainfall will continue to cause rises on area rivers and streams. Temperatures in parts of eastern Upper Michigan near freezing will pose a risk of freezing rain into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow and blowing snow are expected to return Thursday through Thursday night, especially across eastern Upper and northwest Lower Michigan. Snow-covered roads and pockets of significantly reduced visibility are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-312015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 415 PM EDT Wed Mar 30 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force wind gusts are possible Thursday through early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Mar 30, 5:58 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
558 PM EDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FREEZING RAIN 1 SSW SAINT IGNACE 45.86N 84.73W
03/30/2022 E0.25 INCH MACKINAC MI DEPT OF HIGHWAYS
MACKINAC BRIDGE SOCIAL MEDIA ACCOUNT REPORTS
APPROXIMATELY 0.25 ICE HAS ACCUMULATED ON
THE BRIDGE.
&&
FEFThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:34 AM EDT | Winter Weather Advisory | APX | Antrim, Benzie, Charlevoix, Cheboygan, Chippewa, Emmet and 7 more | 11 hr |
| Mar 31, 1:51 PM EDT | Flood Watch | APX | Gladwin | 18 hr |
Nearby
River Flood Warnings in Michigan, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.